Sarah (way_too_random) wrote in vaginapagina,
Sarah
way_too_random
vaginapagina

Birth control and side effects.

Hey all,
I'm a 23 year old female in a long term monogamous relationship with a male, and I've had a Mirena IUD for 2 years now.

Before I had my mirena I got the depo shot and did that for about a year and a half, everything started out great, but I stopped getting the shot because the last 3-6 months I had gained 20 lbs unexpectedly, became moodier and lost my sex drive completely, I had genuinely thought I'd be just fine if I never had sex again, which is not like me at all. After I stopped getting the shot I went back to my normal weight and my libido for a while was through the roof until it went back to "normal."

I love my mirena, the fact that I don't pay for birth control monthly, that I have no period, and that I can't forget to take it. The side effects (besides lack of a period) were minimal for the first year and half, but these past 6 months I can see the same weight gain, mood swings and again, I have no sex drive at all. This of course is causing frustration with both my boyfriend and myself.

I would really like to find alternative ways of dealing with these side effects, my weight gain isn't a huge deal, and I have a feeling my mood swings could also be attributed with my sex drive.

I am open to switching birth controls, and feel I would be less "clumsy" if I had to take a pill now vs when I was in high school, but I would really like to keep my mirena.
Any suggestions?
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 7 comments